What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 23, 3:27 AM CST, 11 hours 33 minutes earlier.
Area forecast discussion, Jun 23, 3:27 AM CST, 11 hours 33 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
427 AM CDT Tue Jun 23 2020
.SHORT TERM...
Most if not all areas will get at least some rain again today. Some
of this could be on the heavy side as well. All activity should be
in motion through the day but backbuilding vectors are already set
from west to east so where cells begin to develop, they should
continue to develop over those locations while the previous cell
moves east, hence training. This is even moreso for Wed. There could
be one or two locations that don't get rain today due to this west
to east vector. But several locations could get several inches.
Yesterday was spread over a larger area while today it will be more
consolidated. Two of these areas that are most noteable are the
areas from StJohn through Orleans and another along the 10/12
corridor but precip numbers will remain high areawide as these
shouldnt be the only places to get rain, just highest likelyhood.
Rains should start early again and an MCS feature should begin to
develop this morning where the stacked low is located over the
western gulf. This feature will move east sending a second line of
sh/ts NE and E away from it. This activity should get to the coast
around noon or shortly thereafter. Once again, all of this should
come to a halt with the loss of daytime heating. Then the gulf
becomes the heat source overnight as usual in these environments and
another round of nocturnals will move ashore to start it all over
again for Wed. Wed could see the highest of the 3 day tallies in
rainfall as storm motion and propagation vectors are opposite in
vector and equal in magnitude although not exact but close enough to
see some locations get higher rainfall than others. Thu could see
high precip numbers but the cells should be transitory.
.LONG TERM...
The central Gulf coast area will be under the influence of a weak
upper level trough midweek. There will be several embedded
disturbances rotating through this feature over the next several
days which will act as a focus for numerous showers and
thunderstorms to form mainly during the afternoon and evening hours.
The trough will weaken towards the end of the week and this will
greatly reduce the amount of showers and thunderstorms as a result.
&&
.AVIATION...
All sites are expected to have prevailing showers and tempo TS from
12z to 15z for most sites and VCTS for most sites after 15z. Most
taf sites should be directly impacted by a TSRA bringing IFR
conditions temporarily through 02z Wed then a lull overnight with
another round of activity Thu.
.MARINE...
Onshore wind speeds will fluctuate between around 10kt during the
day and 15kt during the night. This afternoon and evening winds
are expected to make a brief several hour spike to 20 to 25kt.
This should progress from west to east as a large mesoscale
complex of thunderstorms moves into the outermost waters sending a
line of sh/ts north and east toward the coast during the
afternoon and evening. But this should quickly ease through the
evening back to around 15kt by or just after midnight. A short
term small craft advisory will be posted for this occurrance. Nocturnal
sh/ts numbers will continue to be high each night for the next
few nights. Winds and seas will be higher in and around this
activity. The evironment will remain conducive for waterspouts as
well and some of these could be found in the nearshore waters and
lakes mainly during the morning hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 88 72 84 72 / 80 50 100 30
BTR 89 73 85 72 / 90 40 100 20
ASD 90 72 87 72 / 80 40 100 20
MSY 89 75 87 77 / 80 30 100 20
GPT 87 74 85 75 / 80 40 100 20
PQL 89 73 88 73 / 70 40 100 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 3 PM this afternoon to 1 AM CDT
Wednesday for GMZ550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory from 3 PM this afternoon to 1 AM CDT
Wednesday for GMZ552-555-557-570-572-575-577.
&&In the hours before
Special weather statement, Jun 23, 12:48 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
148 PM CDT Tue Jun 23 2020
LAZ046-049-056-057-231915-
Iberville-Ascension-Assumption-St. James-
148 PM CDT Tue Jun 23 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ASCENSION...WESTERN
ST. JAMES...SOUTHEASTERN IBERVILLE AND NORTHERN ASSUMPTION
PARISHES...
At 148 PM CDT, a strong thunderstorm was located over Belle River,
moving northeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Napoleonville, White Castle, Paincourtville and Belle Rose.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3000 9123 3004 9123 3003 9124 3004 9125
3017 9118 3001 9092 2983 9112 2986 9120
2990 9121 2992 9123 2993 9123 2997 9126
3000 9126
TIME...MOT...LOC 1848Z 214DEG 15KT 2991 9120
24/RRSpecial weather statement, Jun 23, 1:59 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
259 PM CDT Tue Jun 23 2020
LAZ056-059-065>069-232115-
Lower Terrebonne-Lower Plaquemines-Upper Terrebonne-Lower
Jefferson-Lower Lafourche-Assumption-Upper Lafourche-
259 PM CDT Tue Jun 23 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TERREBONNE...SOUTHERN
LAFOURCHE...SOUTHEASTERN JEFFERSON...WEST CENTRAL PLAQUEMINES AND
SOUTHEASTERN ASSUMPTION PARISHES...
At 258 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 31 miles south of Burns Point to 28 miles
southeast of Port Fourchon. Movement was north at 35 mph.
Winds in excess of 40 mph are possible with these storms mainly
after 345 pm CDT.
Locations impacted include...
Houma, Cut Off, Galliano, Larose, Lockport, Golden Meadow, Schriever,
Gray, Chauvin, Empire, Dulac, Montegut, Bayou Cane, Leeville,
Cocodrie, Buras-triumph, Mathews, Tambour Bay Buoy, Grand Isle and
Lumcon Center Buoy.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2931 9134 2937 9124 2925 9113 2926 9112
2949 9128 2963 9108 2981 9109 2939 8947
2925 8958 2930 8990 2940 8978 2949 8992
2937 9005 2926 8995 2909 9022 2934 9035
2931 9034 2909 9086
TIME...MOT...LOC 1958Z 200DEG 30KT 2912 9151 2875 8994
24/RRSpecial weather statement, Jun 23, 2:42 PM CST, 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
342 PM CDT Tue Jun 23 2020
LAZ046>048-232115-
Iberville-West Baton Rouge-East Baton Rouge-
342 PM CDT Tue Jun 23 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST BATON ROUGE...
CENTRAL IBERVILLE AND SOUTHWESTERN EAST BATON ROUGE PARISHES...
At 341 PM CDT, a strong thunderstorm was located near Plaquemine,
moving northeast at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Baton Rouge, Plaquemine, Port Allen, Oak Hills Place, St. Gabriel,
Addis, Brusly, Westminster, Merrydale, Inniswold, Village St. George,
Shenandoah, Gardere, Old Jefferson and Baton Rouge Airport.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3017 9133 3029 9148 3059 9122 3041 9099
TIME...MOT...LOC 2041Z 223DEG 24KT 3029 9135
24/RR
Special weather statement, Jun 23, 2:43 PM CST, 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
343 PM CDT Tue Jun 23 2020
LAZ035-036-232115-
East Feliciana-West Feliciana-
343 PM CDT Tue Jun 23 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WEST FELICIANA AND
CENTRAL EAST FELICIANA PARISHES...
At 343 PM CDT, a strong thunderstorm was located near Jackson, moving
northeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Jackson, Clinton, Slaughter, Wilson and Norwood.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3094 9093 3071 9113 3071 9119 3076 9131
3099 9114
TIME...MOT...LOC 2043Z 214DEG 15KT 3081 9115
24/RRSpecial weather statement, Jun 23, 2:45 PM CST, 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
345 PM CDT Tue Jun 23 2020
LAZ034>036-MSZ068-232115-
East Feliciana-Pointe Coupee-West Feliciana-Wilkinson-
345 PM CDT Tue Jun 23 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...
NORTHWESTERN POINTE COUPEE...NORTHWESTERN EAST FELICIANA PARISHES IN
SOUTHEASTERN LOUISIANA AND SOUTHERN WILKINSON COUNTIES...
At 344 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Wakefield to 6 miles southwest of
Lettsworth. Movement was northeast at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Centreville, Woodville, Wakefield, Lettsworth, Spillman, Batchelor
and Fort Adams.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3104 9172 3104 9165 3097 9166 3104 9156
3107 9157 3113 9163 3116 9159 3120 9106
3100 9106 3099 9114 3087 9123 3081 9180
3097 9181
TIME...MOT...LOC 2044Z 246DEG 34KT 3095 9139 3089 9180
24/RRSpecial weather statement, Jun 23, 2:46 PM CST, 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
346 PM CDT Tue Jun 23 2020
LAZ046-049-050-056>060-232115-
St. Charles-Iberville-Livingston-Ascension-Assumption-St. John The
Baptist-Upper Lafourche-St. James-
346 PM CDT Tue Jun 23 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. JOHN THE BAPTIST...
ASCENSION...ST. JAMES...NORTHWESTERN ST. CHARLES...SOUTH CENTRAL
LIVINGSTON...SOUTHEASTERN IBERVILLE...NORTHWESTERN LAFOURCHE AND
ASSUMPTION PARISHES...
At 346 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Taft to near Paincourtville. Movement was
north at 20 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Thibodaux, Gonzales, Donaldsonville, Napoleonville, Reserve,
Hahnville, Laplace, St. Gabriel, Gramercy, Lutcher, White Castle,
Sorrento, Montz, Geismar, Garyville, Boutte, Supreme, Chackbay,
Destrehan and Killona.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3026 9118 3024 9058 3022 9057 3019 9060
3017 9057 3017 9049 3024 9043 3024 9037
3019 9043 3011 9043 3006 9038 3004 9028
2979 9044 2984 9117 2986 9120 2994 9124
TIME...MOT...LOC 2046Z 200DEG 18KT 2997 9044 2999 9113
24/RR